Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 6, 2018, 2:28 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2018, 2:28 AM PST (10:28 UTC)
- Expired
- Jan 6, 2018, 11:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
730 WHUS76 KEKA 061028 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 228 AM PST Sat Jan 6 2018 PZZ450-455-061830- /O.NEW.KEKA.SC.Y.0002.180106T1028Z-180106T1900Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 228 AM PST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 11 AM PST this morning. * WINDS...Northerly increasing to 5 to 15 kt. * WAVES...The dominant wave will northwest around 10 feet at 12 seconds. This will slowly diminish this afternoon. In addition there will be wind driven short period waves of 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-061830- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-180106T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 228 AM PST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...Northerly increasing to 5 to 15 kt. * WAVES...The dominant wave will northwest around 10 feet at 12 seconds. This will slowly diminish this afternoon. In addition there will be wind driven short period waves of 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
897 WHUS76 KEKA 061635 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 AM PST Sat Jan 6 2018 PZZ450-455-061900- /O.CON.KEKA.SC.Y.0002.000000T0000Z-180106T1900Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...Northerly 5 to 15 kt. * WAVES...The dominant wave will be northwest around 10 feet at 12 seconds. This will slowly diminish this afternoon. Wind driven short period waves of 2 to 5 feet will also be present. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-061900- /O.CON.KEKA.SC.Y.0001.000000T0000Z-180106T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Sat Jan 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WINDS...Northerly increasing to 5 to 15 kt. * WAVES...The dominant wave will northwest around 10 feet at 12 seconds. This will slowly diminish this afternoon. In addition there will be wind driven short period waves of 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 2:48 PM PST, 11 hours 40 minutes earlier.
Area forecast discussion, Jan 5, 2:48 PM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 248 PM PST Fri Jan 5 2018 .SYNOPSIS...Cool and mostly dry conditions can be expected Saturday and Sunday, but widespread rain can be expected Monday and Tuesday. Unsettled conditions will continue through the week in Humboldt and Del Norte counties Wednesday and beyond, with drier conditions farther south. && .DISCUSSION...Light rain continues to gradually taper off throughout most of the region this afternoon as a cold front steadily pushes inland. However, a band of developing showers is expected to move onto the Humboldt and Del Norte coast during the late afternoon and evening, a band which is being driven by a secondary cold frontal boundary. These weak showers may bring another tenth of an inch or so of rain to a few places near the coast before rain finally diminishes for good overnight. Weather conditions will be generally benign Saturday and Sunday as high pressure briefly builds back into the region, with generally cool afternoon temperatures and low elevation fog overnight. Conditions take a turn for the active on Monday, and confidence continues to increase regarding the potential for widespread rainfall. Late on Sunday night, a digging trough of low pressure from the north Pacific will absorb a warmer, more tropical low pressure system off the coast of California. This newly invigorated storm system will then move southeastward throughout nearly the entire length of California, bringing widespread rain to the majority of the state. While it appears that Northwest California will see significant rainfall, the focus of the heaviest rain will likely be farther south across portions of the Bay Area and Central California, particularly along the East/West oriented mountain ranges that are present in these areas. As a result, the rain that occurs in northern areas Monday morning through Tuesday morning will be mostly of the beneficial type, with only relatively minor nuisance hazards that we see with typical winter storms...i.e., gusty southeasterly ridgetop winds, ponding water on roadways, swollen creeks and streams, and potentially some falling rocks or rock slides on mountain roads. In addition, snow levels are expected to be high enough to keep snow confined to taller mountain peaks and above major highway passes. Rain will gradually taper off through the day Tuesday, becoming more sporadic and showery as the day wears on. For the remainder of the week, a ridge of high pressure will gradually build back up across the coast of California. However, unsettled and periodically wet conditions will likely persist across northern areas through the end of the week as weak weather systems move along the northern periphery of the ridge and impact the Oregon coast. && .AVIATION...Post Frontal weather continued across the region into the afternoon. The actual cold front trekked over the North Coast this morning accompanied by gusty surface winds, low cloud Cigs and reduced visibilities...and light to moderate rain. LLWS flight hazard was prevalent at the far North Coast...including CEC. MVFR was the prevailing condition area-wide. IFR Cigs/Vis occurred more frequently over interior valleys though...including the UKI airport. By late morning, much of the rain/showers had diminished and local conditions became mostly VFR. However, the upper level trough will swing through this afternoon, and the energy with it will usher in more showers and lower Cigs through late afternoon. Tonight, valley fog and low clouds/visibilities will redevelop over mostly interior areas, but pockets of fog may occur at the coast under light winds. && .MARINE...Winds and steep waves will continue to settle today as weak high pressure allows the pressure gradient to relax. Moderate north winds will continue on Saturday before southerlies return on Sunday and increase with the next storm system on Monday. There are still some uncertainties in the the storm path thus the positioning of the strongest winds speeds is uncertain as well. Nevertheless, expect some gusty southeast-south winds across the waters on Monday. Otherwise a northwesterly swells will continue to impact the waters with a new swell arriving early next week. Advisories remain in effect across the outer waters primarily for sea states near /KML && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 8 AM PST Saturday for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 5, 2:10 PM PST, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 210 PM PST Fri Jan 5 2018 CAZ101>113-062215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 210 PM PST Fri Jan 5 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A storm system will bring moderate to heavy rain, gusty winds, and high elevation snow to the region Monday through Tuesday morning. While river flooding is not expected, rivers will rise, particularly smaller creeks and streams. In addition, ponding water can be expected on some roadways, as well as an increased potential for falling rocks and rockslides. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.